Alert archive / Pennsylvania / Winter Storm Warnings in 2018
Winter Storm Warning 8, NWS State College, PA
NWS State College, PA issued this winter storm warning at Apr 1, 2018, 2:32 PM EDT for Somerset County, Pennsylvania. It took effect at Apr 1, 2018, 10:00 PM EDT. It was in force for 10 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2018, 2:32 PM EDT (18:32 UTC)
- In effect from
- Apr 1, 2018, 10:00 PM EDT
- Expired
- Apr 2, 2018, 7:50 AM EDT
- In force
- 10 hr
- Issued by
- NWS State College, PA
County Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 119 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 5:00 AM EDT | SNOW 3.5 | 2 Ne Seven Springs, PA | 24-HOUR SNOWFALL. |
| Apr 2, 5:30 AM EDT | SNOW 7 | Boswell, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388 WWUS41 KCTP 011832 WSWCTP URGENT - WINTER WEATHER MESSAGE National Weather Service State College PA 232 PM EDT Sun Apr 1 2018 PAZ033-020915- /O.UPG.KCTP.WS.A.0007.180402T0200Z-180402T1400Z/ /O.NEW.KCTP.WS.W.0008.180402T0200Z-180402T1400Z/ Somerset- Including the city of Somerset 232 PM EDT Sun Apr 1 2018 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches. * WHERE...Somerset County. * WHEN...Snow onset 12-2AM. Heaviest snow 2-6AM with rates exceeding 1 inch per hour at times. Snow ending 6-9AM. * ADDITIONAL DETAILS...Plan on difficult travel and slick road conditions, including during the morning commute on Monday. Highest snowfall totals in the grass. Be prepared for significant reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ024-020915- /O.UPG.KCTP.WS.A.0007.180402T0200Z-180402T1400Z/ /O.EXB.KCTP.WW.Y.0020.180402T0200Z-180402T1400Z/ Cambria- Including the city of Johnstown 232 PM EDT Sun Apr 1 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...Cambria County. * WHEN...Snow onset 12-2AM. Heaviest snow 2-6AM with rates exceeding 1 inch per hour at times. Snow ending 6-9AM. * ADDITIONAL DETAILS...Plan on difficult travel and slick road conditions, including during the morning commute on Monday. Highest snowfall totals in the grass. Be prepared for significant reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ034-035-020915- /O.UPG.KCTP.WS.A.0007.180402T0200Z-180402T1400Z/ /O.EXA.KCTP.WW.Y.0020.180402T0400Z-180402T1400Z/ Bedford-Fulton- Including the cities of Bedford and McConnellsburg 232 PM EDT Sun Apr 1 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...Bedford and Fulton Counties. * WHEN...Snow onset 1-3AM. Heaviest snow 3-7AM with rates exceeding 1 inch per hour at times. Snow ending 7-10AM. * ADDITIONAL DETAILS...Plan on slippery road conditions, mainly at night. Highest snowfall totals in the grass. Be prepared for reduced visibility and longer commute times early Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ012-017-041-020915- /O.EXA.KCTP.WW.Y.0020.180402T0400Z-180402T1400Z/ Northern Clinton-Clearfield-Northern Lycoming- Including the cities of Renovo, DuBois, Clearfield, and Trout Run 232 PM EDT Sun Apr 1 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 3 inches. * WHERE...Northern Clinton, Clearfield and Northern Lycoming Counties. * WHEN...Snow onset 1-3AM. Heaviest snow 3-7AM with rates exceeding 1 inch per hour at times. Snow ending 7-10AM. * ADDITIONAL DETAILS...Plan on slippery road conditions, mainly at night. Highest snowfall totals in the grass. Be prepared for reduced visibility and longer commute times early Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ019-025>028-036-045-046-049>053-056>059-063-020915- /O.CON.KCTP.WW.Y.0020.180402T0400Z-180402T1400Z/ Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Franklin- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland- Including the cities of State College, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Chambersburg, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, and Carlisle 232 PM EDT Sun Apr 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...Portions of central Pennsylvania. Highest amounts south of I-80 and northwest of I-81/78. * WHEN...Snow onset 1-3AM. Heaviest snow 3-7AM with rates exceeding 1 inch per hour at times. Snow ending 7-10AM. * ADDITIONAL DETAILS...Plan on slippery road conditions, mainly at night. Highest snowfall totals in the grass. Be prepared for reduced visibility and longer commute times early Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ064>066-020915- /O.CON.KCTP.WW.Y.0020.180402T0400Z-180402T1400Z/ Adams-York-Lancaster- Including the cities of Gettysburg, York, and Lancaster 232 PM EDT Sun Apr 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. * WHERE...Portions of central Pennsylvania. Highest amounts along and north of Route 30. * WHEN...Snow onset 1-3AM. Heaviest snow 3-7AM with rates exceeding 1 inch per hour at times. Snow ending 7-10AM. * ADDITIONAL DETAILS...Plan on slippery road conditions, mainly at night. Highest snowfall totals in the grass. Be prepared for reduced visibility and longer commute times early Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ018-042-020915- /O.CON.KCTP.WW.Y.0020.180402T0400Z-180402T1400Z/ Northern Centre-Sullivan- Including the cities of Philipsburg and Laporte 232 PM EDT Sun Apr 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 3 inches. * WHERE...Portions of central Pennsylvania. * WHEN...Snow onset 1-3AM. Heaviest snow 3-7AM with rates exceeding 1 inch per hour at times. Snow ending 7-10AM. * ADDITIONAL DETAILS...Plan on slippery road conditions, mainly at night. Highest snowfall totals in the grass. Be prepared for reduced visibility and longer commute times early Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ MS For more information from the National Weather Service visit http://weather.gov/ctp
2 follow-up statements
163 WWUS41 KCTP 020838 WSWCTP URGENT - WINTER WEATHER MESSAGE National Weather Service State College PA 438 AM EDT Mon Apr 2 2018 PAZ033-021400- /O.CON.KCTP.WS.W.0008.000000T0000Z-180402T1400Z/ Somerset- Including the city of Somerset 438 AM EDT Mon Apr 2 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Total snow accumulations of 4 to 8 inches. * WHERE...Somerset County. * WHEN...Heaviest snow winding down by 530 AM with snow ending by 7 AM. * ADDITIONAL DETAILS...Plan on difficult travel and slick road conditions, including during the morning commute on Monday. Highest snowfall totals in the grass. Be prepared for significant reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ019-025>028-034>036-045-046-049>053-056>059-063-021400- /O.CON.KCTP.WW.Y.0020.000000T0000Z-180402T1400Z/ Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton- Franklin-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland- Including the cities of State College, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Bedford, McConnellsburg, Chambersburg, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, and Carlisle 438 AM EDT Mon Apr 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...Portions of central Pennsylvania. Highest amounts south of I-80 and northwest of I-81/78. * WHEN...Heaviest snow ending by 530 AM with snow ending by 730 AM. * ADDITIONAL DETAILS...Plan on slippery road conditions, mainly at night. Highest snowfall totals in the grass. Be prepared for reduced visibility and longer commute times early Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ064>066-021400- /O.CON.KCTP.WW.Y.0020.000000T0000Z-180402T1400Z/ Adams-York-Lancaster- Including the cities of Gettysburg, York, and Lancaster 438 AM EDT Mon Apr 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Mixed rain and snow. Total snow accumulations ranging from 1 to 3 inches north to less than one inch near the Maryland border. * WHERE...Portions of central Pennsylvania. Highest amounts along and north of Route 30. * WHEN...Heaviest snow ening by 800 AM with 1 inch per hour rates expected north. All precip ends by 900 AM. * ADDITIONAL DETAILS...Plan on slippery road conditions, mainly at night. Highest snowfall totals in the grass. Be prepared for reduced visibility and longer commute times early Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ012-017-018-041-042-021400- /O.CON.KCTP.WW.Y.0020.000000T0000Z-180402T1400Z/ Northern Clinton-Clearfield-Northern Centre-Northern Lycoming- Sullivan- Including the cities of Renovo, DuBois, Clearfield, Philipsburg, Trout Run, and Laporte 438 AM EDT Mon Apr 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Northern Clinton, Clearfield and Northern Lycoming Counties. * WHEN...Heaviest snow falls through 530 AM, with snow ending by 730 AM. * ADDITIONAL DETAILS...Plan on slippery road conditions, mainly at night. Highest snowfall totals in the grass. Be prepared for reduced visibility and longer commute times early Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ024-021400- /O.CON.KCTP.WW.Y.0020.000000T0000Z-180402T1400Z/ Cambria- Including the city of Johnstown 438 AM EDT Mon Apr 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...Cambria County. * WHEN...Heaviest snow ends by 500 AM, with snow ending by 700 AM. * ADDITIONAL DETAILS...Plan on difficult travel and slick road conditions, including during the morning commute on Monday. Highest snowfall totals in the grass. Be prepared for significant reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
067 WWUS41 KCTP 021150 WSWCTP URGENT - WINTER WEATHER MESSAGE National Weather Service State College PA 750 AM EDT Mon Apr 2 2018 PAZ033-021300- /O.CAN.KCTP.WS.W.0008.000000T0000Z-180402T1400Z/ Somerset- Including the city of Somerset 750 AM EDT Mon Apr 2 2018 ...WINTER STORM WARNING IS CANCELLED... Heavy snow has ended across the area. Lingering light snow will end by mid morning. $$ PAZ012-017>019-024>028-034>036-056-063-021300- /O.CAN.KCTP.WW.Y.0020.000000T0000Z-180402T1400Z/ Northern Clinton-Clearfield-Northern Centre-Southern Centre- Cambria-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin- Perry-Cumberland- Including the cities of Renovo, DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Bedford, McConnellsburg, Chambersburg, Newport, and Carlisle 750 AM EDT Mon Apr 2 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Heavy snow has ended across the area. Lingering light snow will continue into the mid morning before ending. $$ PAZ045-046-049>053-057>059-021400- /O.CON.KCTP.WW.Y.0020.000000T0000Z-180402T1400Z/ Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Dauphin-Schuylkill-Lebanon- Including the cities of Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Harrisburg, Hershey, Pottsville, and Lebanon 750 AM EDT Mon Apr 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Snow. Additional snow accumulations of around an inch in the Lower Susquehanna Valley and 1 to 3 inches in the Mid Susquehanna Valley and East Central Mountains. * WHERE...Portions of central Pennsylvania. * WHEN...Until 10 AM EDT this morning. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the morning commute. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ064>066-021400- /O.CON.KCTP.WW.Y.0020.000000T0000Z-180402T1400Z/ Adams-York-Lancaster- Including the cities of Gettysburg, York, and Lancaster 750 AM EDT Mon Apr 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Snow. Additional snow accumulations around an inch are expected. * WHERE...Adams, York and Lancaster Counties. * WHEN...Until 10 AM EDT this morning. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the morning commute. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ041-042-021400- /O.CON.KCTP.WW.Y.0020.000000T0000Z-180402T1400Z/ Northern Lycoming-Sullivan- Including the cities of Trout Run and Laporte 750 AM EDT Mon Apr 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches are expected, with highest amounts in Sullivan County. * WHERE...Northern Lycoming and Sullivan Counties. * WHEN...Until 10 AM EDT this morning. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the morning commute. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Apr 1, 12:47 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 1, 12:47 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service State College PA 1247 PM EDT Sun Apr 1 2018 .SYNOPSIS... Expect a breezy afternoon for Easter Sunday with intervals of clouds and sunshine. A fast-moving weather system will bring quick-hitting wet snowfall to much of central Pennsylvania late tonight into Monday morning. Unsettled weather will continue through the first part of the week with more precipitation expected Tuesday and Wednesday. Temperatures will remain cooler than average through at least the first week of April. && .NEAR TERM /THROUGH TONIGHT/... Visible satellite shows cloud breaks across much of central PA late this morning. Expect this trend to continue with sunny intervals through the afternoon and a cool breeze from the west-northwest. Winds will diminish toward sunset. A fast-moving weather system will streak eastward from the Central Plains and zip downstream tonight, with a weak surface low developing in the lee of the WV/VA mtns moving quickly off the Delmarva coast Monday morning. Minor changes to the previous snowfall forecast, with the heaviest amounts still expected in the Laurel Highlands. The last 2 runs of the HREF support upgrading to a winter storm warning in this area, while maintaining higher-end advisory elsewhere. The timing from onset to ending is about 10-12 hours, with period of heaviest snow (rates likely >1 in/hr) at any one location on the order of 5-6 hours. So the snow is going to come down at a pretty good clip, but for a relatively short period of time. There are of course the late season factors that may limit accumulation especially on roads, along with the possibility of some rain/sleet mixing in especially to the southeast of I-81/78. That said, the timing of the snow at night is optimal, if not necessary, for significant accumulation this late in the season. Expect the highest totals on the grass. Slick travel is most likely at night over the higher elevations. The snow shuts off quickly between 7-10am Monday morning. Melting should begin quickly with marginal surface temperatures rising into the mid 30s to around 40 degrees by midmorning. && .SHORT TERM /MONDAY/... Snow zips east of the area early Monday morning, with the remainder of the day dry. Most areas warm well above freezing and with the April sun and temps in the 40s, expect most of what accumulates Sunday night to be gone by Monday afternoon. Highs range from the lower 40s north to the mid 40s south. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Monday night will be dry. The next system arrives by Tue morning, and will bring some rain, and perhaps some snow to the north as a warm front lifts across the region. This will be followed by a widespread rainfall for much of Tuesday into Wednesday as warm advection takes over. Temps warm nicely on Tuesday, and remain quite mild Tue night into early Wed until arrival of a cold front. That will be followed by brisk northwest winds along with cold air advection. Some snow showers with lake enhanced elevation flow into the northern and western mountains. Some clearing Wednesday night with some self-destruct clouds on Thursday especially over the north as cyclonic flow and cold air remains overhead. Unsettled weather pattern continues with chance for more precipitation on Friday with another weaker wave and cold front arriving in NW flow. Model timing differs, but agreement in overall pattern. The CPC 6-10/8-14 day outlook still favors cooler than average temperatures even headed into mid-April. Average highs in early April are in the 50-60F range so cooler than average is somewhat relative here. The main takeaway: no signs of any prolonged or anomalously warm spring weather heading this way anytime soon. && .AVIATION /16Z SUNDAY THROUGH THURSDAY/... Expect a return to VFR flying at all sites by 18Z. Surface wind gusts from 280-310 degrees 15-20kts Sunday afternoon before diminishing this evening. Clouds will increase early tonight before fast-moving weather system brings a quick-hitting period of snow to the southern 2/3 or the airspace late tonight into early Monday morning. High confidence in IFR along and south of FIG-UNV-IPT line. Snow quickly shuts off from west to east 12-15Z Monday with improving conditions into Monday afternoon. Outlook... Monday...Improving conditions trending MVFR to VFR. Gusty. Tue-Wed...MVFR likely in SHRA. T poss. Thur...MVFR in isolated shsn BFD/JST. VFR elsewhere. && .CLIMATE... Harrisburg is expected to break the daily snowfall record for April 2nd. The current record is 0.3 inches in 1911. A snow total over 4 inches would crack the top-5 1-day snowfalls in April. && .CTP WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from midnight tonight to 10 AM EDT Monday for PAZ018-019-025>028-036-042-045-046-049>053-056>059- 063>066. Winter Storm Watch from 10 PM EDT this evening through Monday morning for PAZ024-033>035. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...DeVoir LONG TERM...Watson/RXR AVIATION...Steinbugl CLIMATE...Steinbugl
Hazardous weather outlook, Apr 1, 11:04 AM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service State College PA 1104 AM EDT Sun Apr 1 2018 PAZ024-033>035-021515- Cambria-Somerset-Bedford-Fulton- 1104 AM EDT Sun Apr 1 2018 ...WINTER STORM WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ018-019-025>028-036-042-045-046-049>053-056>059-063>066-021515- Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata- Franklin-Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- 1104 AM EDT Sun Apr 1 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-017-037-041-021515- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-Tioga- Northern Lycoming- 1104 AM EDT Sun Apr 1 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. Wet snow accumulation of a coating to 2 inches is expected late tonight into Monday morning, mainly between Route 6 and I-80. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 4:17 AM EDT | Winter Storm Watch | CTP | Bedford, Cambria, Fulton, Somerset | 10 hr |
| Apr 1, 4:17 AM EDT | Winter Weather Advisory | CTP | Adams, Bedford, Blair, Cambria, Centre, Clearfield and 20 more | 29 hr |
Nearby
Winter Storm Warnings in Pennsylvania, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.